MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP., NOVA MAX LING BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORP., NOVA MAX LING BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant reported, ".She ate fruit and oatmeal around 12:00 pm." the complainant's pump dispersed an unknown amount of insulin based on her blood glucose results.Subsequently, the complainant experienced an event where her she was found unresponsive approximately at 4:50 pm by her brother in law.He contacted the emt's right away.According to the complainant's brother in law the emt's arrived at 5:05 p and found they were unable to put an iv in and transported her to: (b)(6).It was reported that when she arrived at the emergency room, approximately at 5:15 pm the complainant stated the doctor started her on an 'iv'.The complainant was unable to provide any further information regarding results and other treatment that took place in the emergency room; other than she was there for 3-4 hours and discharged at 9:00 pm.When she arrived home she ate toast with juice and went to sleep.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter is expected to be returned for evaluation.Reference: 3004193489 2017-00009.
 
Event or Problem Description
Complainant called in reporting high blood glucose readings.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device, failure analysis of the returned product revealed that the novamax link meter glucose monitoring device performed within specification.The dhr for the meter complete and contained all relevant data indicating the product put into finished goods met all specifications.Retain test strip testing could not be performed nor could a dhr be provided as the complainant was unable to provide test strip information.

Brand Name
NOVA MAX LING BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORP.,
200 prospect street
waltham MA 02454
MDR Report Key6376126
Report Number3004193489-2017-00008
Device Sequence Number797813
Product Code NBW
UDI-Device Identifier00385480445856
UDI-Public00385480445856
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K040603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number44585
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1